MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; VINYL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; VINYL CATHETER
Model Number 421712
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Muscle Spasm(s) (1966); Pain (1994); Foreign Body In Patient (2687); Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that upon removal of the catheter, the white tip came out only leaving the remainder of the catheter indwelled.The patient went to the hospital 8 hours away to have the catheter fully removed.Reportedly, the catheter was removed surgically by a urologist.The patient was at home, but alleged bladder spasms.Per additional information received via email on 18 march 2020 from ibc representative, a cystoscopy was performed on the patient to remove the catheter.The catheter was in two pieces, and it was removed by a physician.The patient went to the emergency department that same night, and was prescribed ciprofloxacin 500mg.The patient was also prescribed morphine for pain.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential failure mode could be ¿tip breaks¿ with a potential root cause of "material weakens over time".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient." correction: d4 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that upon removal of the catheter, the white tip came out only leaving the remainder of the catheter indwelled.The patient went to the hospital (b)(4) hours away to have the catheter fully removed.Reportedly, the catheter was removed surgically by a urologist.The patient was at home, but alleged bladder spasms.Per additional information received via email on (b)(6)2020 from ibc representative, a cystoscopy was performed on the patient to remove the catheter.The catheter was in two pieces, and it was removed by a physician.The patient went to the emergency department that same night, and was prescribed ciprofloxacin 500mg.The patient was also prescribed morphine for pain.

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
VINYL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9915392
Report Number1018233-2020-02245
Device Sequence Number14157532
Product Code KOD
UDI-Device Identifier00801741038815
UDI-Public(01)00801741038815
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model Number421712
Device Catalogue Number421712
Device Lot NumberNGDV0310
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;